All material © 1996-2015 MediResource Inc. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.
phenylephrine – pheniramine
This is a combination product that contains two medications: phenylephrine and pheniramine. This medication is used for temporary relief of stuffy nose due to allergies, the common cold, or sinus inflammation.
Phenylephrine belongs to the group of medications called decongestants. It helps clears up the nasal passages by narrowing the blood vessels in the nose.
Pheniramine belongs to the group of medications called antihistamines. It helps to reduce runny nose by blocking histamine, a substance released by the body that causes allergy symptoms.
This medication may be available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms or approved for all of the conditions discussed here. As well, some forms of this medication may not be used for all of the conditions discussed here.
Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. If you have not discussed this with your doctor or are not sure why you are using this medication, speak to your doctor or pharmacist.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to use this medication if their doctor has not prescribed it.
Each bottle contains phenylephrine HCl 0.5% and pheniramine maleate 0.2%. Nonmedicinal ingredients: benzalkonium chloride, benzyl alcohol, disodium edetate, hypromellose, phosphoric acid, sodium chloride, sodium phosphate, and water.
The recommended dose for adults is 2 to 3 sprays in each nostril every 4 hours as required for 3 days or less. This medication should not be used by children under 12 years of age unless directed by a doctor. To use this medication, tilt your head slightly forward, place the nozzle loosely into a nostril, spray firmly, and breathe deeply.
Rinse the tip of the spray with hot water each time you’re done with it to prevent contaminating the medication. Avoid sharing the spray with others because this can cause infections to spread.
Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor or pharmacist has recommended a dose different from the ones above, do not change the way that you are using the medication without consulting your doctor.
It is important to use this medication exactly as suggested by your doctor or pharmacist.
Store this medication at room temperature and keep it out of the reach of children.
Do not dispose of medications in wastewater (e.g. down the sink or in the toilet) or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.
Do not use phenylephrine – pheniramine if you:
Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent. The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.
Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.
Stop taking the medication and seek immediate medical attention if any of the following occur:
Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.
Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.
Medical conditions: Talk to your doctor before using this medication if you have any of the following:
Overuse: Using more than the recommended dose of this medication can cause burning, stinging, sneezing, and runny nose. Don’t use this product for more than 3 days because it can make a stuffy nose worse. If you still have symptoms after using this medication for 3 days, talk to your doctor.
Pregnancy: Talk to your doctor or pharmacist before using this medication.
Breast-feeding: Talk to your doctor of pharmacist before using this medication.
There may be an interaction between phenylephrine – pheniramine and any of the following (even if you have taken them only within the last 14 days):
If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:
An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.
Medications other than those listed above may interact with this medication. Tell your doctor or prescriber about all prescription, over-the-counter (non-prescription), and herbal medications you are taking. Also tell them about any supplements you take. Since caffeine, alcohol, the nicotine from cigarettes, or street drugs can affect the action of many medications, you should let your prescriber know if you use them.
All material copyright MediResource Inc. 1996 – 2019. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/drug/getdrug/Dristan-Nasal-Mist
All material © 1996-2018 MediResource Inc. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.